REQUEST FOR CONSULTATION
Patient Name: Gloria Ramos
Hospital No.: 13246
Consultant: Sachi Kato, M.D., Dermatology
Requesting Physician: Leon Medina., M.D. Internal Medicine
Reason for Consultation: Please evaluate stomatitis possibly methotrexate related. HISTORY OF PRESENT ILLINESS: The patient is a very pleasant 57 year old white female, a native of Cuba, being seen for an evaluation and treatment of sores in her mouth that she has had for the last 10-12 days. The patient has a long history of severe and debilitating rheumatoid arthritis for which she has had numerous treatments, but over the past ten years she has been treated with methotrexate quit successfully. Her dosage has varied somewhere between 20 and 25 mg per week. About the beginning of this year, her dosage was decreased from 25 mg to 20 mg, but because of a flare of the rheumatoid arthritis, it was increased to 22.5 mg per week. She has had no problems with the methotrexate as far as she knows. She also took an NSAID about a month ago that was recently discontinued because of the ulcerations in her mouth. About two weeks ago, just about the time the stomatitis began she was placed on an antibiotic for suspected upper respiratory infection. She does not remember the name of the antibiotic. Although she claims she remembers taking this type of medication in the past without any problems. She was on that medication, three pills a day for three to four days. She notes no other problems with her skin. She remembers no allergic reactions to medications. She has no previous history of fever blisters. PHYSICIAL EXAMINATION: Reveals superficial erosions along the lips, particularly the lower lip. The posterior buccal mucosia, along the sides of the tongue, and also some superficial erosions along the upper and lower gingival. Her posterior pharynx was difficult to visualize, but I saw no erosions on the areas today. There did however, appear to be one small erosion on the soft...
Please join StudyMode to read the full document